Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 48, NWS Milwaukee, WI

May 7, 2014

NWS Milwaukee, WI issued this small craft advisory at May 7, 2014, 7:07 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 7, 2014, 7:07 PM CDT (00:07 UTC)
Expired
May 7, 2014, 10:00 PM CDT
In force
3 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WHUS73 KMKX 080007
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
707 PM CDT WED MAY 7 2014

...GUSTY ONSHORE WINDS AND HIGH WAVES UNTIL MID EVENING...

.LOW PRESSURE GATHERING STRENGTH IN THE CENTRAL PLAINS WILL
CONTINUE TO BRING A TIGHT PRESSURE GRADIENT ACROSS THE NEARSHORE
WATERS OF LAKE MICHIGAN INTO EARLY THIS EVENING. THIS WILL
CONTINUE TO BRING EASTERLY WIND GUSTS UP TO 25 KNOTS. THIS WILL
CONTINUE TO CAUSE WAVES OF 3 TO 6 FEET. WINDS AND WAVES WILL
WEAKEN TONIGHT.

LMZ643>646-080300-
/O.EXP.KMKX.SC.Y.0047.000000T0000Z-140508T0000Z/
/O.NEW.KMKX.SC.Y.0048.140508T0007Z-140508T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
707 PM CDT WED MAY 7 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: EAST 15 TO 25 KNOTS...WINDS WEAKENING TONIGHT.

* WAVES: 3 TO 6 FEET. WAVES SUBSIDING TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 7, 3:36 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, May 7, 3:36 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 PM CDT WED MAY 7 2014

.TONIGHT AND THURSDAY..FORECAST CONFIDENCE IS MEDIUM.

AREA OF SHOWERS AND THUNDERSTORMS WERE OCCURRING OVER NORTHERN
ILLINOIS...WITH A 500 MB VORTICITY MAXIMUM AND 850 MB FOCUSED WARM
AIR ADVECTION. THIS ACTIVITY IS NOT BEING HANDLED WELL BY
MESOSCALE MODELS. IT MAY AFFECT THE FAR SOUTHERN OR FAR
SOUTHEASTERN COUNTIES LATE THIS AFTERNOON. ADDED LOW POPS IN THIS
AREA. STRENGTHENING CAP SHOULD SUPPRESS MOST OF THIS
ACTIVITY...BUT CONFIDENCE IS MEDIUM ON THIS OCCURRING.

TONIGHT SHOULD BE A QUIET NIGHT...AS STRENGTHENING CAP LIMITS ANY
CONVECTIVE DEVELOPMENT WITH PASSING SURFACE WARM FRONT. ELEVATED
CONVECTION SHOULD REMAIN NORTH OF THE AREA...WHERE ANY SEVERE HAIL
WOULD LIKELY OCCUR. THE WARM FRONT SHIFTS NORTHWARD THROUGH THE
AREA...ALLOWING WINDS TO WEAKEN SOMEWHAT BEFORE SHIFTING SOUTHWARD
LATER TONIGHT.

HIGHER DEW POINTS MOVING INTO THE AREA...WITH THE WEAKER
WINDS...MAY LEAD TO PATCHY FOG FORMATION. LEFT OUT OF FORECAST FOR
NOW...BUT MAY BE NEEDED IN FORECAST IF WINDS WEAKEN MORE THAN
EXPECTED.

FAIR AMOUNT OF UNCERTAINTY WITH CONVECTIVE TRENDS FOR
THURSDAY...AS COLD FRONT REMAINS WELL WEST OF THE AREA. SOUTH
WINDS WILL BRING WARM TEMPERATURES INTO THE AREA...REACHING TO
AROUND 80 ACROSS MOST OF THE AREA. SHEBOYGAN MAY REMAIN COOL WITH
ONSHORE SOUTH WINDS. AREA FORECAST SOUNDINGS SHOWING CAP WEAKENING
DURING THE AFTERNOON...MIXING OUT ON NAM AT 21Z THURSDAY AND JUST
A LITTLE LEFT ON GFS AT 00Z FRIDAY. WEAKER CAP WEST THAN EAST.

CONTINUED TO BRING LIKELY POPS IN THE FAR WEST IN THE LATE
MORNING...AND IN THE WEST IN THE AFTERNOON. THESE COULD BE TOO
AGGRESSIVE...AS BEST UPWARD VERTICAL MOTION WILL REMAIN WEST OF
THE AREA. SEVERE STORMS ARE POSSIBLE GIVEN THE MAGNITUDE OF MEAN
LAYER CAPE AND DEEP LAYER SHEAR. BEST SHOT SEEMS TO BE MORE INTO
THURSDAY NIGHT.

.THURSDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.

STILL LOOKS LIKE A REASONABLE SETUP FOR THE POTENTIAL OF A FEW
SEVERE THUNDERSTORMS...ESPECIALLY OVER THE WESTERN 1/2 OF THE
FORECAST AREA. SFC BASED CAPES WILL APPROACH 2000J/KG WITH DEEP
LAYER BULK SHEAR OF 40 TO 50KTS. 0-1KM SHEAR WILL BE IN THE 20 TO
25KT RANGE. THE NOSE OF THE 850MB JET WILL PUSHING NORTH THROUGH
THE AREA AS WELL.

THAT NICE BIT OF LOW LEVEL CONVERGENCE SHOULD COMBINE WITH THE
ARRIVAL OF MID LEVEL SHORT WAVE TO SUPPORT DEEPER UVV. THE CIPS
HISTORICAL ANALOGS SHOWS PLENTY OF SIMILAR EVENTS PRODUCING SEVERE
WEATHER...BUT MAINLY OVER THE WESTERN FORECAST AREA...WITH THE
CORE OF THE EVENTS JUST NORTHWEST OF THE FORECAST AREA. THAT MAKES
SENSE WITH THE SURFACE LOW TRACKING THAT FAR WEST AND NORTH OF THE
AREA. IN ADDITION...THE SFC COLD FRONT DOESN/T ENTER OUR WESTERN
CWA UNTIL ABOUT 5 AM FRIDAY MORNING. EITHER WAY...HIGH POPS FOR
RAIN ARE JUSTIFIED.

.FRIDAY...FORECAST CONFIDENCE IS MEDIUM.

THE FRONT WILL CONTINUE TO TRACK ACROSS THE AREA DURING THE
MORNING...LIKELY EXITING OUT OVER THE LAKE BY EARLY AFTERNOON.
WILL KEEP THE CHANCES OF RAIN GOING UNTIL THE FRONT EXITS. SHOULD
BE STABLE ENOUGH THAT IT WILL JUST BE RAIN. DRIER AND COOLER AIR
ARRIVES DURING THE AFTERNOON.

.FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE IS HIGH.

NARROW HIGH PRESSURE ARRIVES AND IT STILL LOOKS LIKE A KEEPER OF
A DAY ON SATURDAY AS THIS PERIOD LOOKS DRY AND MILD. HIGHS WILL BE
IN THE 60S TO AROUND 70.

.SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE IS LOW.

THE GFS/ECMWF AND THE WEATHER PREDICTION CENTER ALL SHOW SOME
FORM OF A VERY SLOWLY DEVELOPING LOW PRESSURE SYSTEM THAT WILL
BRING PLENTY CLOUDS AND WET WEATHER DURING THIS PERIOD. THE UPPER
LEVELS FEATURE A DIGGING LARGE SCALE TROF AND AT THE SURFACE AND
INVERTED TROF WILL LIKELY DEVELOP FROM THE CENTRAL PLAINS INTO THE
GREAT LAKES...ONLY SLOWLY PIVOTING EAST THROUGH THE PERIOD. UNLIKE
THE LAST UPPER LOW THAT MOVED THROUGH HERE LAST WEEK...THIS ONE
SHOULD BE MILDER WITH ON AND OFF RAIN. DRIER WEATHER SHOULD RETURN
BY TUESDAY NIGHT AND WEDNESDAY.

&&

.AVIATION/00Z TAFS/...

VFR CONDITIONS ARE EXPECTED INTO MID EVENING...AS MID LEVEL
CLOUDS GRADUALLY SCATTER OUT. EAST TO NORTHEAST WINDS WILL LINGER
UNTIL AROUND 00Z THURSDAY...AND MAY SEE GUSTS UP TO 20 KNOTS.

EAST WINDS WILL WEAKEN THIS EVENING...AND GRADUALLY SHIFT TO THE
SOUTH LATER TONIGHT AND EARLY THURSDAY MORNING...AS WARM FRONT
MOVES NORTH THROUGH THE AREA.

LIGHT WINDS AND HIGHER DEW POINTS WILL LEAD TO SOME FOG FORMATION
TONIGHT INTO THURSDAY MORNING...MAINLY IN THE MVFR RANGE. LOWER
VISIBILITIES OVER LAKE MICHIGAN MAY TRY TO MOVE ONSHORE TOWARD
MILWAUKEE AND KENOSHA...BUT LEFT THESE LOWER VALUES OUT OF TAFS
FOR NOW DUE TO UNCERTAINTY.

SOUTH SOUTHWEST WINDS ARE EXPECTED BY MID MORNING
THURSDAY...LINGERING THROUGH THE DAY. MAY SEE GUSTS TO 20 KNOTS.
SCATTERED SHOWERS AND STORMS ARE POSSIBLE AFTER 21Z
THURSDAY...THOUGH LEFT VICINITY THUNDER WORDING IN TAFS FOR NOW.
MOST OF THE SHOWERS AND STORMS SHOULD HOLD OFF UNTIL THURSDAY
NIGHT.

&&

.MARINE...

SMALL CRAFT ADVISORY CONTINUES UNTIL 00Z THURSDAY ACROSS THE
NEARSHORE WATERS. THERE ARE STILL SOME GUSTS AROUND 22 KNOTS
OCCURRING AT THE MARINE OBSERVATION SITES. THESE SHOULD SUBSIDE BY
00Z THURSDAY. ONSHORE WINDS SHOULD KEEP WAVES IN THE 3 TO 5 FOOT
RANGE LATE THIS AFTERNOON...SUBSIDING TO 2 TO 4 FEET BY 00Z
THURSDAY.

MILDER AIRMASS WITH MORE MOISTURE...MOVING OVER COOL WATERS WILL
LEAD TO FOG FORMATION BY LATER TONIGHT...LINGERING INTO THURSDAY
MORNING. RELATIVELY LIGHT WINDS WILL AID IN FOG DEVELOPMENT. DENSE
FOG IS POSSIBLE...THOUGH NOT CONFIDENT TO ISSUE AN ADVISORY AT
THIS TIME DUE TO WINDS REMAINING IN THE 5 TO 10 KNOT RANGE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646.

&&

TONIGHT/THURSDAY AND AVIATION/MARINE...WOOD
THURSDAY NIGHT THROUGH WEDNESDAY...DAVIS
Hazardous weather outlook, May 7, 3:30 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT WED MAY 7 2014

WIZ046-047-051-052-056>060-062>072-081030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
330 PM CDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THURSDAY AND
THURSDAY NIGHT. A VERY WARM AND UNSTABLE AIRMASS WILL BE IN PLACE
WITH A COLD FRONT APPROACHING FROM THE WEST. LARGE HAIL AND DAMAGING
WINDS ARE THE PRIMARY CONCERNS.

THUNDERSTORM CHANCES RETURN FOR EARLY NEXT WEEK AS A SLOW MOVING
LOW PRESSURE AREA MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY NIGHT.

LMZ643>646-081030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
330 PM CDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT INTO THE EARLY EVENING. FOG IS
ALSO EXPECTED TO FORM TONIGHT AS RELATIVELY MILD AND MOIST AIR FLOWS
OVER THE COOL WATERS OF LAKE MICHIGAN. DENSE FOG IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AREAS OF DENSE FOG WILL STILL BE POSSIBLE ON THURSDAY.

THERE ARE CHANCES OF THUNDERSTORMS ON THURSDAY WITH THUNDERSTORMS
LIKELY THURSDAY NIGHT WITH THE PASSAGE OF A COLD FRONT.

THUNDERSTORM CHANCES RETURN FOR EARLY NEXT WEEK AS A SLOW MOVING
LOW PRESSURE AREA MOVES THROUGH THE REGION.

DAVIS

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, May 7, 5:24 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
524 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     HAIL             BROOKFIELD              43.06N 88.12W
05/07/2014  M1.00 INCH       WAUKESHA           WI   PUBLIC

            TIME ESTIMATED

&&

SMARQUARDT

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.